Alert archive / Massachusetts / Coastal Flood Statements in 2006

Coastal Flood Statement 6, NWS Boston/Norton, MA

May 12, 20067 counties in Massachusetts

NWS Boston/Norton, MA issued this coastal flood statement at May 12, 2006, 6:43 AM EDT for 7 counties in Massachusetts. It took effect at May 13, 2006, 8:00 PM EDT. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
May 12, 2006, 6:43 AM EDT (10:43 UTC)
In effect from
May 13, 2006, 8:00 PM EDT
Expired
May 15, 2006, 7:00 AM EDT
In force
35 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Dukes County, MA, Essex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA

The radar

The Boston radar (KBOX), 37 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 10.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2006-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2006-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
491 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS41 KBOX 121043
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
643 AM EDT FRI MAY 12 2006

MAZ007-015-016-019-022>024-121845-
/O.NEW.KBOX.CF.S.0006.060514T0000Z-060515T1000Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
643 AM EDT FRI MAY 12 2006

...MINOR SPLASHOVER AND BEACH EROSION IS POSSIBLE ALONG VULNERABLE EAST
FACING BEACHES THIS WEEKEND...

A PERSISTENT EASTERLY FLOW WILL RESULT IN SEAS BUILDING TO 10 TO 15 FT
OVER THE OUTER WATERS OFF THE MASSACHUSETTS EAST COAST TONIGHT AND
SATURDAY...WITH HIGH SEAS LIKELY PERSISTING THROUGH SUNDAY. THE
COMBINATION OF HIGH SEAS AND A 1 FOOT STORM SURGE MAY RESULT IN
SPLASHOVER DURING THE EARLY SUNDAY MORNING HIGH TIDE CYCLE ALONG
EAST FACING SHORELINES.

THERE IS A CHANCE THAT SEAS MAY STILL BE HIGH ENOUGH SUNDAY NIGHT TO
PRODUCE ANOTHER ROUND OF SPLASHOVER DURING THE EARLY MONDAY MORNING
HIGH TIDE CYCLE.

IN ADDITION TO THE POTENTIAL FOR MINOR SPLASHOVER...HIGH SEAS AND
ONSHORE FLOW OVER SEVERAL HIGH TIDE CYCLES MAY RESULT IN SOME BEACH
EROSION THIS WEEKEND.

STAY TUNED TO THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL
WEATHER SERVICE.

$$

KJC
7 follow-up statements
000 
WHUS41 KBOX 121453
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1053 AM EDT FRI MAY 12 2006

MAZ007-015-016-019-022>024-122300-
/O.CON.KBOX.CF.S.0006.060514T0000Z-060515T1000Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
1053 AM EDT FRI MAY 12 2006

...BEACH EROSION AND PERHAPS SOME MINOR SPLASHOVER IS POSSIBLE ALONG
VULNERABLE EAST FACING BEACHES THIS WEEKEND INTO MONDAY...

A PERSISTENT EASTERLY FLOW WILL RESULT IN SEAS BUILDING TO 10 TO
15 FT OVER THE OUTER WATERS OFF THE MASSACHUSETTS EAST COAST
TONIGHT AND SATURDAY...WITH HIGH SEAS LIKELY PERSISTING THROUGH
SUNDAY. 

THE LONG DURATION OF HIGH SEAS AND EASTERLY WINDS MAY RESULT IN SOME
BEACH EROSION THIS WEEKEND.

THERE IS ALSO A CHANCE THAT SEAS MAY STILL BE HIGH ENOUGH SUNDAY
NIGHT TO PRODUCE A ROUND OF MINOR SPLASHOVER DURING THE EARLY MONDAY
MORNING HIGH TIDE CYCLE.

STAY TUNED TO THE LATEST FORECASTS AND STATEMENTS FROM THE
NATIONAL WEATHER SERVICE.

$$

FRANK/KJC
000 
WHUS41 KBOX 121957
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
357 PM EDT FRI MAY 12 2006

MAZ007-015-016-019-022>024-130400-
/O.EXT.KBOX.CF.S.0006.060514T0000Z-060515T1100Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
357 PM EDT FRI MAY 12 2006

...BEACH EROSION AND PERHAPS SOME MINOR SPLASHOVER IS POSSIBLE
ALONG VULNERABLE EAST FACING BEACHES THIS WEEKEND INTO MONDAY...

A PERSISTENT EASTERLY FLOW WILL RESULT IN SEAS BUILDING TO 10 TO
15 FEET OVER THE OUTER WATERS OFF THE MASSACHUSETTS EAST COAST
TONIGHT AND SATURDAY...WITH HIGH SEAS LIKELY PERSISTING THROUGH
AT LEAST SUNDAY.

THE LONG DURATION OF HIGH SEAS AND EASTERLY WINDS MAY RESULT IN
SOME BEACH EROSION THIS WEEKEND. EAST FACING BEACHES MAY ALSO SEE
SOME MINOR SPLASHOVER AT THE HIGH TIDE CYCLES VERY EARLY SUNDAY
MORNING AND AGAIN VERY EARLY MONDAY MORNING. 

STAY TUNED TO THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL
WEATHER SERVICE.

$$

FRANK
000 
WHUS41 KBOX 121958
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
358 PM EDT FRI MAY 12 2006

MAZ007-015-016-019-022>024-130930-
/O.CON.KBOX.CF.S.0006.060514T0000Z-060515T1100Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
358 PM EDT FRI MAY 12 2006

...BEACH EROSION AND PERHAPS SOME MINOR SPLASHOVER IS POSSIBLE
ALONG VULNERABLE EAST FACING BEACHES THIS WEEKEND INTO MONDAY...

A PERSISTENT EASTERLY FLOW WILL RESULT IN SEAS BUILDING TO 10 TO
15 FEET OVER THE OUTER WATERS OFF THE MASSACHUSETTS EAST COAST
TONIGHT AND SATURDAY...WITH HIGH SEAS LIKELY PERSISTING THROUGH
AT LEAST SUNDAY.

THE LONG DURATION OF HIGH SEAS AND EASTERLY WINDS MAY RESULT IN
SOME BEACH EROSION THIS WEEKEND. EAST FACING BEACHES MAY ALSO SEE
SOME MINOR SPLASHOVER AT THE HIGH TIDE CYCLES VERY EARLY SUNDAY
MORNING AND AGAIN VERY EARLY MONDAY MORNING.

STAY TUNED TO THE LATEST FORECASTS AND STATEMENTS FROM THE
NATIONAL WEATHER SERVICE.

$$

FRANK
000 
WHUS41 KBOX 130838
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
438 AM EDT SAT MAY 13 2006

MAZ007-015-016-019-022>024-131645-
/O.CON.KBOX.CF.S.0006.060514T0000Z-060515T1100Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
438 AM EDT SAT MAY 13 2006

...BEACH EROSION AND PERHAPS SOME MINOR SPLASHOVER IS POSSIBLE
ALONG VULNERABLE EAST FACING BEACHES THIS WEEKEND INTO MONDAY...

A PERSISTENT EASTERLY FLOW WILL RESULT IN SEAS BUILDING TO 10 TO
15 FEET OVER THE OUTER WATERS OFF THE MASSACHUSETTS EAST COAST
TODAY...WITH HIGH SEAS LIKELY PERSISTING THROUGH AT LEAST SUNDAY.

THE LONG DURATION OF HIGH SEAS AND EASTERLY WINDS MAY RESULT IN
SOME BEACH EROSION THIS WEEKEND. EAST FACING BEACHES MAY ALSO SEE
SOME MINOR SPLASHOVER AROUND THE TIME OF HIGH TIDE VERY EARLY SUNDAY
MORNING...AND AGAIN VERY EARLY MONDAY MORNING.

STAY TUNED TO THE LATEST FORECASTS AND STATEMENTS FROM THE
NATIONAL WEATHER SERVICE.

$$
000 
WHUS41 KBOX 131624
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1224 PM EDT SAT MAY 13 2006

MAZ007-015-016-019-022>024-140230-
/O.CON.KBOX.CF.S.0006.060514T0000Z-060515T1100Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
1224 PM EDT SAT MAY 13 2006

...BEACH EROSION AND PERHAPS SOME MINOR SPLASHOVER IS POSSIBLE
ALONG VULNERABLE EAST FACING BEACHES THIS WEEKEND INTO MONDAY...

A PERSISTENT EASTERLY FLOW WILL BUILD SEAS TO 10 TO 15 FEET OVER THE
WATERS EAST OF MASSACHUSETTS THIS AFTERNOON AND TONIGHT...WITH HIGH
SEAS LIKELY PERSISTING THROUGH AT LEAST SUNDAY.

THE LONG DURATION OF HIGH SEAS AND EASTERLY WINDS MAY RESULT IN
SOME BEACH EROSION THIS WEEKEND. EAST FACING BEACHES MAY ALSO SEE
SOME MINOR SPLASHOVER AROUND THE TIME OF HIGH TIDE VERY EARLY
SUNDAY MORNING...AND AGAIN VERY EARLY MONDAY MORNING.

HIGH TIDE EARLY SUNDAY MORNING AT GLOUCESTER WILL OCCUR AT 1220 AM.
HIGH TIDE SUNDAY AFTERNOON WILL OCCUR AT 1217 PM...AND EARLY MONDAY
MORNING AT 1 AM.

HIGH TIDE EARLY SUNDAY MORNING AT BOSTON WILL OCCUR AT 1221 AM. HIGH
TIDE SUNDAY AFTERNOON WILL OCCUR AT 1259 PM...AND EARLY MONDAY
MORNING AT 101 AM.

HIGH TIDE EARLY SUNDAY MORNING AT NANTUCKET WILL OCCUR AT 116 AM.
HIGH TIDE SUNDAY AFTERNOON WILL OCCUR AT 210 PM...AND EARLY MONDAY
MORNING AT 159 AM.

STAY TUNED TO THE LATEST FORECASTS AND STATEMENTS FROM THE
NATIONAL WEATHER SERVICE.

$$

WTB
000 
WHUS41 KBOX 131728 CCA
CFWBOX

COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
126 PM EDT SAT MAY 13 2006

MAZ007-015-016-019-022>024-140345-
/O.COR.KBOX.CF.S.0006.060514T0000Z-060515T1100Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
126 PM EDT SAT MAY 13 2006

...BEACH EROSION AND PERHAPS SOME MINOR SPLASHOVER IS POSSIBLE
ALONG VULNERABLE EAST FACING BEACHES THIS WEEKEND INTO MONDAY...

A PERSISTENT EASTERLY FLOW WILL BUILD SEAS TO 10 TO 15 FEET OVER THE
WATERS EAST OF MASSACHUSETTS THIS AFTERNOON AND TONIGHT...WITH HIGH
SEAS LIKELY PERSISTING THROUGH AT LEAST SUNDAY.

THE LONG DURATION OF HIGH SEAS AND EASTERLY WINDS MAY RESULT IN
SOME BEACH EROSION THIS WEEKEND. EAST FACING BEACHES MAY ALSO SEE
SOME MINOR SPLASHOVER AROUND THE TIME OF HIGH TIDE VERY EARLY
SUNDAY MORNING...AND AGAIN VERY EARLY MONDAY MORNING.

HIGH TIDE EARLY SUNDAY MORNING AT GLOUCESTER WILL OCCUR AT 1219 AM.
HIGH TIDE SUNDAY AFTERNOON WILL OCCUR AT 1258 PM...AND EARLY MONDAY
MORNING AT 1 AM.

HIGH TIDE EARLY SUNDAY MORNING AT BOSTON WILL OCCUR AT 1220 AM. HIGH
TIDE SUNDAY AFTERNOON WILL OCCUR AT 1259 PM...AND EARLY MONDAY
MORNING AT 101 AM.

HIGH TIDE EARLY SUNDAY MORNING AT NANTUCKET WILL OCCUR AT 116 AM.
HIGH TIDE SUNDAY AFTERNOON WILL OCCUR AT 210 PM...AND EARLY MONDAY
MORNING AT 159 AM.

STAY TUNED TO THE LATEST FORECASTS AND STATEMENTS FROM THE
NATIONAL WEATHER SERVICE.

$$

WTB
000 
WHUS41 KBOX 140109
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
909 PM EDT SAT MAY 13 2006

MAZ007-015-016-019-022>024-140930-
/O.CON.KBOX.CF.S.0006.000000T0000Z-060515T1100Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
909 PM EDT SAT MAY 13 2006

...BEACH EROSION AND PERHAPS SOME MINOR SPLASHOVER IS POSSIBLE
ALONG VULNERABLE EAST FACING BEACHES THIS WEEKEND INTO MONDAY...

A PERSISTENT EASTERLY FLOW WILL BUILD SEAS AS HIGH AS 15 FEET ON THE
WATERS EAST OF MASSACHUSETTS OVERNIGHT...WITH HIGH SEAS PERSISTING
THROUGH AT LEAST SUNDAY.

THE LONG DURATION OF HIGH SEAS AND EASTERLY WINDS MAY RESULT IN SOME
BEACH EROSION THIS WEEKEND. EAST FACING BEACHES MAY ALSO SEE MINOR
SPLASHOVER AROUND THE TIME OF HIGH TIDE.

HIGH TIDE WILL OCCUR ALONG THE EASTERN MASSACHUSETTS COAST FROM
GLOUCESTER TO BOSTON AND PLYMOUTH AROUND 1230 AM EARLY SUNDAY
MORNING...AND AGAIN AROUND 1 PM SUNDAY AFTERNOON. THE EARLY MONDAY
MORNING HIGH TIDE WILL OCCUR AROUND 1 AM.

ON THE OUTER CAPE...MARTHAS VINEYARD AND NANTUCKET...HIGH TIDE WILL
OCCUR A LITTLE LATER. IT WILL BE AROUND 1 AM EARLY SUNDAY MORNING
AND AGAIN AROUND 2 PM SUNDAY AFTERNOON. THE EARLY MONDAY MORNING
HIGH TIDE WILL OCCUR AROUND 2 AM.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR YOUR LOCAL MEDIA FOR
UPDATED INFORMATION.

$$

JWD

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this coastal flood statement went out at May 12, 5:56 AM EDT, 47 minutes earlier.

Area forecast discussion, May 12, 5:56 AM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
556 AM EDT FRI MAY 12 2006

.SHORT TERM /TODAY THROUGH SATURDAY/...
LONG DURATION HEAVY RAIN EVENT LIKELY FOR FA BUT THERE IS STILL SOME
UNCERTAINTY OF WHERE AXIS OF HEAVIEST RAFL WILL OCCUR THRU THE
PERIOD.  INITIALLY HEAVY RAIN WILL BE FOCUSED ACRS LWR CT VLY AND E
SLOPES OF BERKSHIRES...BUT LATEST GUIDANCE SUGGESTING AXIS OF HVY
RAFL WILL SHIFT EWD TNGT AND SAT.  AS A RESULT WE DECIDED TO EXPAND
FLOOD WATCH EWD TO I-95 CORRIDOR.

DOWNSTREAM BLOCKING RIDGE OVER MARITIMES FCST TO DRIFT WWD AS
UPPER LOW OVER GT LAKES MOVES SWD THRU SAT.  RESULT WILL BE
PERSISTENT DEEP ELY FLOW ACRS SNE WHICH WILL ADVECT HIGH PWATS INTO
REGION SETTING STAGE FOR HEAVY RAIN EVENT.

CURRENTLY AXIS OF HEAVY RAIN IS ACRS SE NY SWD THRU NJ ASSOCD WITH
LOW LEVEL CONVERGENCE FROM SFC BOUNDARY.  IMPRESSIVE 6 HR AMOUNTS OF
1.5-2 UPSTREAM ACRS ERN PA FROM 00-06Z.  RAIN AREA IS MAKING SLOW
PROGRESS EWD AND WILL MOVE INTO CT VLY AND E SLOPES OF BERKSHIRES
THIS MORNING...WITH RAIN ARRIVING IN EASTERN SECTIONS THIS AFTN AS
DEEP LAYERED OMEGA MOVES EWD.  HOWEVER STEADIER RAIN MAY HOLD OFF
TIL TNGT FOR CAPE AND ISLANDS.  ELEVATED INSTABILITY PARAMETERS ARE
MARGINAL BUT BASED ON UPSTREAM LIGHTNING WE MENTIONED ISOLD THUNDER
TODAY ACRS SW ZONES.

SFC BOUNDARY WEAKENS TODAY SO FOCUS FOR HEAVY RAINFALL WILL BE AREA
OF LOW LEVEL CONVERGENCE ASSOCD WITH SSE LLJ ACTING ON HIGH PWAT
AXIS.  CONVERGENCE IS INITIALLY FOCUSED ACRS WRN ZONES TODAY BUT
MODELS INDICATE PWAT AXIS AND BEST LOW LEVEL CONVERGENCE WILL SHIFT
EWD TNGT/SAT AS SSE JET WEAKENS AND ELY LLJ STRENGTHENS E OF NEW
ENG. THIS SHOULD ALLOW HEAVY RAFL TO SHIFT EWD ACRS EASTERN ZONES
TNGT AND SAT AND MODELS ACTUALLY HINT AT SOME MID LEVEL DRYING ACRS
SW ZONES LATE TNGT AND SAT WHICH WHICH MAY SHUT OFF PCPN IN THIS
AREA.

MODELS AGREE THAT HEAVIEST QPF TODAY WILL BE ACRS W ZONES BUT SHOW
SOME DIFFERENCES TNGT/SAT.  NAM CLEARLY FOCUSES HEAVY QPF ACRS NE MA
AND S NH TNGT/SAT WHILE GFS HAS HEAVY QPF FURTHER SWD ACRS CENTRAL
MA INTO RI.  WE ARE LEANING TOWARD THE NAM WHICH HAS SUPPORT OF
MAJORITY OF GFS ENSEMBLE MEMBERS WHICH SHOW HEAVIEST RAFL ACRS
CENTRAL/NE MA INTO S NH TNGT AND SAT AND BEYOND.  THIS ALSO FITS
WELL WITH CONCEPTUAL MODEL OF QPF MAX IN THE MERRIMACK VALLEY WITH
WITH ELY FLOW.

BOTTOM LINE...WE THINK HEAVIEST QPF FROM THIS EVENT MAY END UP IN
OUR NE ZONES WHERE ISOLD 6 AMOUNTS PSBL DUE TO LONGER DURATION OF
HEAVY RAFL.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
MAIN FOCUS OF THIS PACKAGE WAS THE FORECAST THROUGH MONDAY DAY.

LATEST MODEL RUNS HAVE GOOD AGREEMENT AND CONTINUITY THROUGH SUNDAY
NIGHT.  AFTER THAT TIME THOUGH...THE MODEL SOLUTIONS START TO
DIVERGE...MAINLY WITH RESPECT TO TIMING THE EVOLUTION OF THE
EASTERN U.S. MID LEVEL CUTOFF LOW.  ALL SAID THE MODELS ARE NOT
VERY DIFFERENT WITH THEIR SOLUTIONS...BUT THEY ARE DIFFERENT ENOUGH
WERE CONFIDENCE IN THE DETAILS IS COMPROMISED.

EXPECTING A DIFFICULTY FORECAST SATURDAY NIGHT INTO SUNDAY.  HIGH
PRESSURE OVER SOUTHEAST CANADA SHOULD TRY TO PUSH SOUTHWEST INTO
SOUTHERN NEW ENGLAND...TRAPPING A LOW PRESSURE IN THE MID ATLANTIC
STATES.  AM THINKING THE ENCROACHMENT OF THIS HIGH PRESSURE WILL
SERVER TO ENHANCE THE LOW LEVEL ISENTROPIC LIFT IN THE 295-305K
LAYER.  THE BIG QUESTION IS...IF THE MID AND UPPER LEVELS DRY OUT
TOO MUCH TO ALLOW FOR SIGNIFICANT RAINFALL SATURDAY INTO SATURDAY
NIGHT.

GFS HAS BEEN VERY CONSISTENT IN SHIFTING THE AXIS OF HEAVY
RAINFALL FROM THE CT RIVER VALLEY TO NORTHEAST MA AND SOUTHERN NH
HAMPSHIRE SATURDAY NIGHT INTO SUNDAY. SO RAN WITH IT AND EXTENDED
THE FLOOD WATCH FARTHER TO THE NORTHEAST.

EVENTUALLY...THE DRY AIR ARRIVING FROM THE NORTHEAST SHOULD TAKE
ITS TOLL AND RESULT IN MORE SHOWERY PRECIPITATION FOR LATE SUNDAY
NIGHT INTO MONDAY.

PERSISTENT EAST WINDS COMBINED WITH A HIGH ASTRONOMICAL TIDE SUNDAY
MORNING COULD RESULT IN MINOR SPLASHOVER ACROSS THE EAST COAST OF
MASSACHUSETTS.  THE OTHER ASTRONOMICAL TIDES EARLY NEXT WEEK SHOULD
NOT BE AS HIGH...AND HENCE NOT AS MUCH OF A THREAT.  BEACH EROSION
WILL STILL BE A CONCERN.

FEELING IS WE WILL NEED TO INCREASE THE THREAT OF RAIN FOR TUESDAY
INTO TUESDAY NIGHT...BUT WILL KEEP FOCUS OF THIS WEEKEND INTO MONDAY
FOR NOW.

AS FOR TEMPERATURES...ONLY NEEDED TO TWEAK PREVIOUS FORECAST WITH A
BLEND OF LATEST GUIDANCE.

&&

.AVIATION...
WIDESPREAD IFR/LIFR CONDITIONS THROUGH TONIGHT.

&&

.MARINE...
SHORT TERM...WE WILL CONTINUE SMALL CRAFT ADVISORY WITH G30 KTS THRU
SAT.  WE CONSIDERED A MINIMAL GALE WARNING BUT 950 MB JET IS 35-40
KTS AND LOW LEVEL INVERSION SHOULD PRECLUDE MIXING OF THESE WINDS TO
THE SFC.  WITH PERSISTENT LONG FETCH ELY FLOW SEAS WILL BUILD TO
10-15 FT ON OUTER EASTERN WATERS TNGT AND SAT.

IN THE LONGER TERM FROM SATURDAY NIGHT INTO TUESDAY...A PERSISTENT
EAST FLOW WILL KEEP SEAS RELATIVELY HIGH.  SMALL CRAFT ADVISORY
CONDITIONS EXPECTED INTO THE MIDDLE OF NEXT WEEK...MAINLY ACROSS THE
OUTER COASTAL WATERS AND OUTSIDE THE BAYS AND HARBORS.

&&

.HYDROLOGY...
FLOOD WATCH EXPANDED TO I-95 CORRIDOR AND NOW INCLUDES ALL OF
CT...NW RI...SW NH...AND ALL OF MA EXCEPT FOR SE MA AND CAPE/ISLANDS.

RAINFALL TOTALS SHOULD AVERAGE 2 TO 4 INCHES OVER MOST OF SOUTHERN
NEW ENGLAND BY THE TIME THE RAIN TAPERS OFF SUN...WITH POSSIBILITY
OF SPOT 5 OR 6 INCH TOTALS IN FAVORED UPSLOPE REGIONS OF WORCESTER
HILLS...MONADNOCKS...AND MERRIMACK VALLEY.

SMALLER RIVERS AND STREAMS SHOULD BEGIN TO SHOW SHARP RISES FRI
AFTERNOON AND FRI NIGHT IN OUR WESTERN ZONES...BUT PROBABLY NOT
UNTIL SAT FARTHER E. SIGNIFICANT URBAN FLOODING IS ALSO POSSIBLE
DURING THIS TIME.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH FOR CTZ002>004 FROM 8 AM FRIDAY TO 6 AM SUNDAY.
MA...FLOOD WATCH FOR MAZ002>004-008>012 FROM 8 AM FRIDAY TO 6 AM
     SUNDAY.
  ...FLOOD WATCH FOR MAZ005>007-013>016-026 FROM 8 PM FRIDAY TO 6
     AM SUNDAY.
NH...FLOOD WATCH FOR NHZ011 FROM 8 AM FRIDAY TO 6 AM SUNDAY.
  ...FLOOD WATCH FOR NHZ012-015 FROM 8 PM FRIDAY TO 6 AM SUNDAY.
RI...FLOOD WATCH FOR RIZ001 FROM 8 PM FRIDAY TO 6 AM SUNDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ231 FROM 8 PM FRIDAY TO 6 AM
     SUNDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ232>235-237 FROM 9 AM FRIDAY TO 6
     AM SUNDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ250-254-255 UNTIL 6 AM SUNDAY.
&&

SHORT TERM...KJC
LONG TERM...BELK
AVIATION...KJC
MARINE...KJC/BELK
HYDROLOGY...KJC
Hazardous weather outlook, May 11, 2:40 PM EDT, 16 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
240 PM EDT THU MAY 11 2006

ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015-
RIZ001>008-121100-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-HARTFORD CT-
TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
240 PM EDT THU MAY 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...
RHODE ISLAND AND THE ATLANTIC COASTAL WATERS ADJACENT TO
SOUTHERN NEW ENGLAND.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A FLOOD WATCH HAS BEEN ISSUED FOR NORTHERN CONNECTICUT...WESTERN
AND CENTRAL MASSACHUSETTS AND FAR SOUTHWEST NEW HAMPSHIRE FROM
FRIDAY MORNING THROUGH SATURDAY AFTERNOON. REFER TO THE STATEMENT
FOR DETAILS.

HEAVY RAIN IS POSSIBLE LATE FRIDAY NIGHT INTO SATURDAY NIGHT FROM
THE MERRIMACK VALLEY INTO RHODE ISLAND AND SOUTHEAST MASSACHUSETTS.
FLOOD WATCHES MAY BE EXPANDED INTO THESE AREAS IN LATER FORECASTS.

GALE WARNINGS MAY BE NEEDED FOR THE OUTER COASTAL WATERS FRIDAY
NIGHT INTO SATURDAY.

IN ADDITION...THE PERSISTENT EASTERLY FLOW WILL RESULT IN SEAS
BUILDING TO 10 TO 15 FT ACROSS THE OUTER WATERS OFF THE EAST COAST
OF MASSACHUSETTS LATE FRIDAY INTO SATURDAY EVENING. ASTRONOMICAL
TIDES ARE LOW...SO ONLY MINOR SPLASHOVER IS EXPECTED FOR VULNERABLE
AREAS ALONG THE COAST. BEACH EROSION WILL ALSO BE A CONCERN.

OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

SPOTTERS SHOULD BE PREPARED TO REPORT RAINFALL OF 2 INCHES OR
GREATER AS WELL AS ANY FLOODING FRIDAY INTO SATURDAY NIGHT.

JWD

Nearby

Coastal Flood Statements in Massachusetts, 2006Every coastal flood statement in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.